01-31-2013, 01:46 PM #1
5 days after steroids, my symptoms are back...???
Hi all - hoping others can chime in here - it has been five days since my last steroid treatment, I have felt so positive and ready to move forward - I returned to work yesterday. This morning I woke up and my entire left side of my body is numb again... head to toe - it is what brought me to the hospital. I can walk, I can move, but the entire left side of my body feels like it fell asleep - again. I have read that during a flareup, the steroids can Help but the symptoms Can return immediately after - have you experienced this?
To boot - I was unable to sleep last night - as I lay in bed my head felt about 10 times bigger than it is, as if it was full of air and space - a sensation I have never felt before. What about that, anyone ever feel that??
I know I have been diagnosed with MS - but I still can't help but freak out here: What is happening to my body!?!? This is a nightmare I would not wish on my least favored person.
I'm at work and trying to just barrel through - my next neuro appt is tomorrow to discuss medication and start me up.
01-31-2013, 01:58 PM #2Moderation Team
- Join Date
- Sep 2008
- Chapel Hill, NC
Sometimes it is a rebound effect from the steroids. Sometimes it just takes a while to feel entirely better. I know the feeling of the giant head. It takes me about 2 weeks to feel better from a steroid treatment. Ask your doc about it tomorrow. They may give you an oral taper, or may tell you to wait it out.
Good luck, let us know how it goes.
Hope you feel better soon
Moderation TeamModeration Team
Disabled RN with MS for 11 years
SPMS EDSS 7
01-31-2013, 02:44 PM #3
Thanks so much - this is all so hard to get used to. This board definitely helps tremendously.
I haven't decided if I should just go lay down after work for the rest of the evening, or just keep moving...
Ahhh what a thing!
01-31-2013, 05:53 PM #4
Are you on an oral steroid to taper you off the IV? Your neuro may want you to be on some. Although the LAST thing you want is more steroids, I have found the oral taper fends off the false sense of energy followed by a big crash when just on the IV.
Try not to panic, they do stay in the body for a while. Please let us know how you're feeling and how you make out at your neuro appointment tomorrow.
JenRRMS 2005, Copaxone since 2007
"I hope to be the person my dog thinks I am."
02-01-2013, 12:36 AM #5
Man the key word here is "panic" - that is Exactly what I have been doing today - and I am starting to see that it Only makes things worse overall - from the flareup to the mental part of things.
Ahhhh up and down up and down. Right now its: Stacey, its going to be ok..."There are no shortcuts to any place worth going.” ― Beverly Sills
02-01-2013, 08:00 AM #6Registered Member
- Join Date
- Nov 2012
You're right, though, that it only makes things worse. Somewhere down farther in this forum (from sometime last week maybe?) there was a post about panic attacks that had some good advice for fighting axiety. Might be worth a read. It will be ok...but of course, you already know that.RRMS 1/16/13
Someday I'll fly, someday I'll soar
Someday I'll be so ---- much more
'Cause I'm bigger than my body gives me credit for. ~John Mayer